MAUDE Adverse Event Report: VENTANA MEDICAL SYSTEMS INC BENCHMARK ULTRA; SLIDE STAINER, AUTOMATED

VENTANA MEDICAL SYSTEMS INC BENCHMARK ULTRA; SLIDE STAINER, AUTOMATED
Catalog Number 05342716001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is ongoing.A supplemental report will be submitted to share the conclusions of investigation.
 
Event or Problem Description
A customer from turkey alleged incorrect staining for two slides using the benchmark ultra instrument, which occurred on (b)(6) 2023.One slide was intended for cd61 staining and one slide was intended for mpo staining.However, each of these two slides were stained with glycophorin.The customer restained the slides on 10 jan 2023 on the same instrument and both were stained appropriately and as expected.The results of the alleged incorrect stained slides were not reported.No harm is alleged.
 
Additional Manufacturer Narrative
Throughout the investigation, a software malfunction could not be found.The run reports did not show any anomalies.A temporary dispenser plug or leaky dispenser could not be ruled out as causal factors for the event.Preparing, handling and storage instructions for inline dispensers direct the operator to inspect prime and nozzle tip before each use.Corrected b3 - date of event from 1/4/2023 to (b)(6) 2023.Updated b5 to reflect that the expected staining occurred but in addition, unexpected glycophorin staining was observed on the two slides.Updated the restaining date of the 2 slides from 1/10/2023 to (b)(6) 2023.
 
Event or Problem Description
One slide was intended for cd61 staining and one slide was intended for mpo staining.Both alleged slides showed intended staining but also showed unexpected glycophorin staining.The customer restained the slides on (b)(6) 2023 on the same instrument and both were stained appropriately and as expected.

Brand Name
BENCHMARK ULTRA
Common Device Name
SLIDE STAINER, AUTOMATED
Manufacturer (Section D)
VENTANA MEDICAL SYSTEMS INC
1910 e innovation park dr
tucson AZ 85755
Manufacturer (Section G)
VENTANA MEDICAL SYSTEMS INC
1910 e innovation park dr
na
tucson AZ 85755
Manufacturer Contact
timothy blair
1080 us hwy 202 s
building 500, room: 3530
branchburg, NJ 08876
9253534412
MDR Report Key16351376
Report Number2028492-2023-00014
Device Sequence Number6260645
Product Code KPA
UDI-Device Identifier04015630981052
UDI-Public04015630981052
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
510K EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05342716001
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date02/10/2023
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown